Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 52, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 20, 2011, 2:24 PM EDT for Adams County, Ohio. It took effect at Apr 20, 2011, 2:36 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 2:24 PM EDT (18:24 UTC)
- In effect from
- Apr 20, 2011, 2:36 PM EDT
- Expired
- Apr 20, 2011, 5:44 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 15.20 ft at Apr 20, 2011, 3:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
794 WGUS41 KILN 201824 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 224 PM EDT WED APR 20 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC001-210115- /O.NEW.KILN.FL.W.0052.110420T1836Z-110421T0115Z/ /WUNO1.1.ER.110420T1836Z.110420T1900Z.110420T1915Z.NO/ 224 PM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL THIS EVENING. * AT 2 PM THE STAGE WAS 14.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.1 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 15.0 FEET, FLOODING OF MAINLY LOWLAND AREAS OCCURS IN ADAMS COUNTY NEAR OHIO BRUSH CREEK. $$
1 follow-up statement
603 WGUS81 KILN 202144 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 544 PM EDT WED APR 20 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-202214- /O.CAN.KILN.FL.W.0052.000000T0000Z-110421T0115Z/ /WUNO1.1.ER.110420T1831Z.110420T1930Z.110420T2001Z.NO/ 544 PM EDT WED APR 20 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * AT 5 PM THE STAGE WAS 14.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL TO 8.6 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 2:00 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 20, 2:00 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 200 PM EDT WED APR 20 2011 .SYNOPSIS... VIGOROUS LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL MOVE EAST OF THE REGION TODAY. HIGH PRESSURE AND DRY AIR WILL BUILD IN TONIGHT AND THURSDAY. A WARM FRONT AND A MOIST AIRMASS WILL AFFECT THE AREA ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... PREFRONTAL TROUGH WITH SEVERE WEATHER IS EAST OF THE AREA. COLD FRONT OVER INDIANA WILL PUSH THROUGH EARLY TODAY. SHOWERS AND THUNDERSTORMS BETWEEN THE TROUGH AND COLD FRONT WILL CONTINUE FOR A FEW MORE HOURS. WITH RAINFALL LINGERING...WILL KEEP FLOOD WATCH IN EFFECT UNTIL 9 AM. OTHERWISE...CONDITIONS WILL SLOWLY IMPROVE...THOUGH SKIES WILL PROBABLY REMAIN CLOUDY WITH SATELLITE AND OBS SHOWING LOW LEVEL MOISTURE PERSISTING BEHIND THE COLD FRONT. TEMPERATURES WILL BE MORE DIFFICULT TO PREDICT THAN USUAL DUE TO COLD ADVECTION AND CLOUD COVER. WENT WITH HIGHS RANGING FROM THE LOW 50S NORTHWEST UP TO THE MID 60S SOUTHEAST. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... DRY WEATHER IS IN STORE FOR TONIGHT THROUGH THURSDAY WITH HIGH PRESSURE CENTERED OVER THE GREAT LAKES. AS THE HIGH MOVES EAST ON THURSDAY NIGHT...A WARM FRONT WILL DEVELOP NEAR THE OHIO RIVER AND THEN LIFT NORTH TOWARD CENTRAL OHIO ON FRIDAY. THIS WILL BRING THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS. WITH SLOW MOVEMENT OF THE FRONT PARALLEL TO THE UPPER FLOW...AND PRECIPITABLE WATER APPROACHING 200 PERCENT OF NORMAL...HEAVY RAIN WILL BE POSSIBLE. HIGH TEMPERATURES ON THURSDAY WILL RANGE FROM THE MID 50S NORTH TO THE MID 60S SOUTH. WITH THE WARM FRONT PUSHING NORTH ON FRIDAY...HIGH TEMPERATURES WILL RANGE FROM THE UPPER 50S NORTH TO THE LOWER 70S SOUTH. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A LOW PRESSURE SYSTEM TO THE NW OF THE AREA WILL BRING A COLD FRONT ALONG WITH ADDITIONAL PRECIPITATION ACROSS THE OHIO VALLEY FRIDAY NIGHT. BEYOND FRIDAY...MODELS ARE SHOWING DIFFERENCES IN THE STRENGTH OF THE SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THE GFS FAVORS A SLIGHT WEAKER RIDGE WHICH WOULD KEEP THE FRONTAL BOUNDARY...AND UNSETTLED WEATHER OVER KENTUCKY THIS WEEKEND. THE ECMWF FAVORS A SLIGHT STRONGER SUBTROPICAL RIDGE WHICH WOULD DRAPE THE FRONTAL BOUNDARY AND PRECIPITATION OVER CENTRAL OHIO. HAVE BLENDED THE TWO SOLUTIONS INTO THE FORECAST WHILE AWAITING MORE CLARITY FROM THE MODELS. BY MONDAY THE FRONTAL BOUNDARY LIFTS NORTHWARD WITH WARMER TEMPERATURES FORECAST. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... EXTENSIVE SC DECK EXTENDS BACK TO PLAINS. MODELS ARE STILL FCTG THAT THE SC WILL BREAK UP FROM W TO E SHORTLY AFT 00Z. DELAYED THE CLRG TO 03Z IN THE WRN TAFS AND 06Z IN THE E. HIGH PRESSURE SLIDES ACROSS THE TAFS FOR THU...WITH SOME AC ADVECTING INTO CVG AFT 18Z. OUTLOOK...UNSETTLED WEATHER EXPECTED FRIDAY THROUGH MONDAY WITH SHOWERS AND THUNDERSTORMS. MVFR/IFR CIGS/VSBYS POSSIBLE. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...LATTO AVIATION...SITES
Hazardous weather outlook, Apr 20, 9:48 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 948 AM EDT WED APR 20 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211400- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 948 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. RIVERS THROUGH OUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 11:54 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 1 NNE MILFORD 38.60N 84.15W
04/20/2011 BRACKEN KY EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 19.
0158 AM TSTM WND DMG 1 E NEAVE 38.65N 84.19W
04/20/2011 BRACKEN KY EMERGENCY MNGR
TREE DOWN ACROSS ROUTE 22.
&&
JOHNFLocal storm report, Apr 20, 12:35 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1235 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM TSTM WND DMG 3 ENE NEW ANTIOCH 39.42N 83.70W
04/20/2011 CLINTON OH PUBLIC
TIN ROOF OFF BARN, RAFTERS IN BARN ROOD BROKEN AND DOOR
KNOCKED OFF BARN.
&&Local storm report, Apr 20, 12:45 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1245 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM TSTM WND DMG 3 ENE NEW ANTIOCH 39.42N 83.70W
04/20/2011 CLINTON OH PUBLIC
TIN ROOF OFF BARN. RAFTERS IN BARN ROOF BROKEN AND DOOR
KNOCKED OFF BARN.
&&Local storm report, Apr 20, 1:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM TSTM WND DMG 5 ENE FORT THOMAS 39.12N 84.37W
04/20/2011 HAMILTON OH TRAINED SPOTTER
LARGE 100 YEAR OLD TREE KNOCKED DOWN ONTO HOUSE. OTHER
PINE TREES IN AREA SNAPPED.
0233 AM TSTM WND DMG CARROLL 39.80N 82.70W
04/20/2011 FAIRFIELD OH TRAINED SPOTTER
MULTIPLE LARGE PINE AND MAPLE TREES 10 TO 15 INCHES IN
DIAMETER BROKEN AT GROUND LEVEL. ONE TREE FELL ONTO
HOUSE.
0245 AM TSTM WND DMG HEATH 40.03N 82.44W
04/20/2011 LICKING OH EMERGENCY MNGR
3 BUILDINGS DAMAGED
&&
KURZLocal storm report, Apr 20, 1:40 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 2 W BROOKVILLE 39.42N 85.05W
04/20/2011 FRANKLIN IN DEPT OF HIGHWAYS
LEVEE ROAD IS UNDER WATER. OTT ROAD NEAR LAUREL IS ALSO
UNDER WATER. SEVERAL ROADS ACROSS THE COUNTY EXPERIENCED
HIGH WATER. LEVEE ROAD MAY BE UNDERMINED.
&&
JOHNFLocal storm report, Apr 20, 1:58 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND DMG 5 N WARSAW 38.86N 84.88W
04/20/2011 SWITZERLAND IN BROADCAST MEDIA
AT LEAST 3 BARNS DESTROYED AND 2 HOMES WITH ROOFS BLOWN
OFF NEAR SR 250 AND ANTIOCH RD. RELAYED BY WLWT.
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:53 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Preble, Shelby | 67 min |
| Apr 19, 11:42 PM EDT | Flash Flood Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 6 hr |
| Apr 19, 11:49 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Darke, Hardin, Logan and 4 more | 41 min |
| Apr 19, 11:53 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 37 min |
| Apr 19, 11:54 PM EDT | Areal Flood Advisory | ILN | Auglaize, Champaign, Clark, Darke, Hardin, Logan and 4 more | 6 hr |
| Apr 19, 11:56 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 49 min |
| Apr 20, 12:10 AM EDT | Tornado Warning | ILN | Auglaize, Hardin | 35 min |
| Apr 20, 12:26 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Hardin, Logan, Miami, Shelby and 1 more | 49 min |
| Apr 20, 12:34 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 41 min |
| Apr 20, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 51 min |
| Apr 20, 12:46 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 44 min |
| Apr 20, 12:47 AM EDT | Tornado Warning | ILN | Butler | 28 min |
| Apr 20, 12:52 AM EDT | Tornado Warning | ILN | Hamilton | 23 min |
| Apr 20, 1:04 AM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 6 hr |
| Apr 20, 1:09 AM EDT | Tornado Warning | ILN | Butler, Hamilton, Warren | 36 min |
| Apr 20, 1:11 AM EDT | Tornado Warning | ILN | Clermont, Hamilton | 34 min |
| Apr 20, 1:17 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Champaign, Clark, Greene, Miami, Montgomery and 2 more | 43 min |
| Apr 20, 1:24 AM EDT | Tornado Warning | ILN | Brown, Clermont, Hamilton | 36 min |
| Apr 20, 1:37 AM EDT | Tornado Warning | ILN | Brown, Clermont, Hamilton | 38 min |
| Apr 20, 1:40 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Clinton, Greene, Hamilton, Highland and 2 more | 50 min |
| Apr 20, 1:43 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Fayette, Franklin, Greene and 5 more | 47 min |
| Apr 20, 1:49 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland | 41 min |
| Apr 20, 1:55 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Franklin, Greene, Highland, Madison and 2 more | 50 min |
| Apr 20, 1:56 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont | 49 min |
| Apr 20, 2:00 AM EDT | Tornado Warning | ILN | Brown, Highland | 30 min |
| Apr 20, 2:02 AM EDT | Tornado Warning | ILN | Brown, Clermont | 28 min |
| Apr 20, 2:06 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more | 39 min |
| Apr 20, 2:07 AM EDT | Areal Flood Advisory | ILN | Clinton, Highland, Warren | 6 hr |
| Apr 20, 2:19 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Fayette, Highland, Pike, Ross, Scioto | 41 min |
| Apr 20, 2:23 AM EDT | Tornado Warning | ILN | Adams, Highland, Pike | 37 min |
| Apr 20, 2:27 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 18 min |
| Apr 20, 2:28 AM EDT | Areal Flood Advisory | ILN | Delaware, Fayette, Franklin, Madison, Pickaway, Union | 6 hr |
| Apr 20, 2:34 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 41 min |
| Apr 20, 2:34 AM EDT | Tornado Warning | ILN | Fairfield, Licking | 26 min |
| Apr 20, 2:38 AM EDT | Tornado Warning | ILN | Delaware, Franklin, Licking | 23 min |
| Apr 20, 2:43 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 47 min |
| Apr 20, 2:51 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 39 min |
| Apr 20, 3:12 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 20 min |
| Apr 20, 3:26 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 26 min |
| Apr 20, 5:46 AM EDT | Areal Flood Advisory | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble and 1 more | 3 hr |
| Apr 20, 6:55 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 3 hr |
| Apr 20, 9:24 AM EDT | River Flood Warning | ILN | Butler, Montgomery, Warren | 5 hr |
| Apr 20, 9:24 AM EDT | River Flood Warning | ILN | Butler | 5 hr |
| Apr 20, 12:08 PM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 7 hr |
| Apr 20, 3:46 PM EDT | River Flood Advisory | ILN | Hamilton | 11 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.